[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Ouch! Help!



On Sun, 30 Jan 2005, Bob Kerns wrote:

> Background (I don't know if this is relevant): Since I got a cold a few weeks
> ago, my BG has been running much higher. I was on doubled doses of steroids
> (basically, adding 7.5 mg prednisone, not all that much), but this was a lot
 > more than I expected based on past experience. I'm now off the prednisone,
and
> within 15% of my normal replacement dosage, and my TDD is still running about
> double what it was before. (Before, I was running about 21 U/day, now I'm >40
> U/day). My diet hasn't changed.
>
> So now for my question: Yesterday, I changed my set (MM Silhouette). I
> manually insert, and as usual, had no notable pain on insertion. However,
> today my set was becoming more sensitive and tender. No visible symptoms. It
> got bad enough that I pulled out my emergency set and put that in. Again, it
> went in with no problems. I primed it, and all seemed fine.
>
> 45 minutes later, the new set was hurting a LOT!  Enough to make walking
> painful, and make me wince if I touched the set.
>
<snip>

Is is possible you've lost a littl weight and the set is reaching through
the sub-cu tissue to muscle? That would certainly account for pain,
particularly if it starts out as a "dull ache" that is at the infusion set
insertion point.

Michael
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org